MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE RETRIEVAL BASKET V
Model Number FG-V421PR
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was not returned to olympus medical systems corp.(omsc).The exact cause has been under investigation.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
During a removal of calculus, the subject device was used.In the procedure, the basket wire was incarcerated.The physician tried to crush the calculus with the emergency handle, but the basket wire broke.The patient was sent to open surgery and the fragment was removed.No further information was provided.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The subject device was not returned to olympus medical systems corp.(omsc) for evaluation.Therefore, the exact cause of the reported event could not be conclusively determined.The lot number of the subject device is unknown.The manufacturing record in the past one-year from the event date was reviewed and found no irregularities.Based on the past similar cases, it was possible that the calculus could not be passed through the bile duct due to one of the following factors.The calculus was larger than the opening papilla.The bile duct was narrow.The customer has grabbed a lot of calculi with basket at once.The basket was deformed while repeating retrieving.The instruction manual of the device has already warned as follows; do not use this instrument if the target calculus is found to be impossible to retrieve through preoperative diagnosis, interoperative contrast enhancing, or after papillotomy/papillary dilation.Do not use this instrument to grasp multiple calculi at one time.Doing so may make it impossible to remove the basket (with calculi engaged) from the patient.If retrieval can no longer be performed, follow the procedures described in section10.8, ¿emergency treatment¿.Do not try to withdraw the instrument forcibly.This could result in perforation, bleeding, or mucous membrane damage.When the basket does not open and/or close smoothly, do not apply force but move the forceps elevator, set the endoscope¿s bending angle back, or move the position of the basket until the basket opens and closes smoothly.If the action of opening/closing the basket is forced, the tube may stretch and the resistance in operating the handle may increase.Also, the calculus may not be retrieved, and/or the basket with calculus engaged may become impacted in the body.*repetition of calculus retrieval will deform and/or deteriorate this instrument.Deformation and/or deterioration may make it difficult to retrieve a calculus or could cause the basket with calculus engaged to become impacted in the body.If calculus retrieval needs to be repeated in a single case, be sure to inspect the action and the appearance before each retrieval.Stop use if any abnormality (e.G., basket wire is cut or worn, tube sheath is bent, etc.) is detected during the inspection.
 
Additional Manufacturer Narrative
This supplemental report is submitting to correct "device product code".

Brand Name
SINGLE USE RETRIEVAL BASKET V
Common Device Name
SINGLE USE RETRIEVAL BASKET
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to
MDR Report Key7929087
Report Number8010047-2018-01915
Device Sequence Number1474213
Product Code LQR
UDI-Device Identifier04953170244032
UDI-Public04953170244032
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K955063
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG-V421PR
Device Lot Number.
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/12/2018
Supplement Date Received by Manufacturer10/26/2018
02/20/2019
Initial Report FDA Received Date10/03/2018
Supplement Report FDA Received Date11/06/2018
03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;